Alert archive / Ohio / Flash Flood Warnings in 2002

Flash Flood Warning 30, NWS Wilmington, OH

June 13, 2002Clark County, Ohio

NWS Wilmington, OH issued this flash flood warning at Jun 13, 2002, 11:00 PM EDT for Clark County, Ohio. It was in force for 90 min. No storm report in the archive falls inside the area while it was in force.

The area

The counties it named.

The facts

Issued
Jun 13, 2002, 11:00 PM EDT (03:00 UTC)
Expired
Jun 14, 2002, 12:30 AM EDT
In force
90 min
Issued by
NWS Wilmington, OH
Area
Whole counties

County Clark County, OH

The radar

The Cincinnati radar (KILN), 55 km from the middle of the area, began a volume at 03:01 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 00:00Z, 3.0 hours before the alert went out and 54 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 00:00Z on 2002-06-14Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1173 joules per kilogram.LCLEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 00:00Z on 2002-06-14The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 99 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1173 J/kg
Mixed-layer CIN
0 J/kg
Mixed-layer LCL
680 m above ground
0-6 km bulk shear
33 kt
0-1 km storm-relative helicity
99 m²/s²
0-3 km storm-relative helicity
119 m²/s²
Significant tornado parameter
0.4
Supercell composite
3.6

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS51 KILN 140300
FFWILN
OHC023-140430-

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE WILMINGTON OH
1059 PM EDT THU JUN 13 2002

THE NATIONAL WEATHER SERVICE IN WILMINGTON HAS UPGRADED THE FLOOD
WARNING FOR CLARK COUNTY TO A 

* FLASH FLOOD WARNING FOR...
  CLARK COUNTY IN WEST CENTRAL OHIO...

* UNTIL 1230 AM EDT...

* WEATHER SERVICE RADAR INDICATED OVER 2.5 TO 3 INCHES OF RAIN HAS
FALLEN ACROSS WEST CENTRAL CLARK COUNTY IN THE LAST TWO HOURS.  AN 
ADDITIONAL INCH OF RAIN IS EXPECTED THROUGH 1230 AM EDT FRIDAY 
MORNING.


* SOME LOCATIONS IN THE WARNING AREA INCLUDE...
  ENON...
  SPRINGFIELD...

A FLASH FLOOD WARNING MEANS THAT FLOODING IS IMMINENT OR OCCURRING.
IF YOU ARE IN THE WARNING AREA MOVE TO HIGHER GROUND IMMEDIATELY.
RESIDENTS LIVING ALONG STREAMS AND CREEKS SHOULD TAKE IMMEDIATE
PRECAUTIONS TO PROTECT LIFE AND PROPERTY. DO NOT ATTEMPT TO CROSS
SWIFTLY FLOWING WATERS OR WATERS OF UNKNOWN DEPTH BY FOOT OR BY
AUTOMOBILE. IF YOUR VEHICLE STALLS, ABANDON IT IMMEDIATELY AND SEEK
HIGHER GROUND.

$$

HICKMAN
1 follow-up statement
000 
WGUS71 KILN 140437
FFSILN
OHC023-140515-

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE WILMINGTON OH
1237 AM EDT FRI JUN 14 2002

...THE FLASH FLOOD WARNING FOR CLARK COUNTY IS BEING ALLOWED TO
EXPIRE...

NATIONAL WEATHER SERVICE RADAR INDICATED THE HEAVIEST RAINFALL HAD 
MOVED EAST OF CLARK COUNTY...AND THE FLOOD THREAT WAS DIMINISHING. 
DOPPLER RADAR INDICATED THAT UP TO FOUR INCHES OF RAIN HAD FALLEN 
ACROSS SOUTHERN CLARK COUNTY SINCE 8 PM.  LOCAL LAW ENFORCEMENT 
REPORTED HIGH WATER ON SEVERAL COUNTY ROADS.  RAIN SHOWERS WILL END 
ACROSS CLARK COUNTY AFTER 1 AM.  WATER LEVELS REMAIN HIGH ACROSS THE 
COUNTY...AND WILL SLOWLY RECEDE OVER THE NEXT FEW HOURS.

BE ESPECIALLY CAUTIOUS AT NIGHT WHEN IT IS HARDER TO RECOGNIZE THE
DANGERS OF FLASH FLOODS. HEAVY RAIN OBSCURES VISION AND MAKES IT
DIFFICULT TO SEE WATER ON THE ROAD. IF FLASH FLOODING IS OBSERVED ACT
QUICKLY. MOVE UP TO HIGHER GROUND TO ESCAPE FLOOD WATERS. DO NOT STAY
IN AREAS SUBJECT TO FLOODING WHEN WATER BEGINS RISING.

$$

RYAN

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this flash flood warning went out at Jun 13, 9:30 PM EDT, 1 hour 30 minutes earlier.

Area forecast discussion, Jun 13, 9:30 PM EDT, 1 hour 30 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE WILMINGTON OH
930 PM EDT THU JUN 13 2002

01Z SFC ANALYSIS AND RADAR IMAGERY INDICATE THAT A SFC LOW WAS NEAR
LEBANON, OHIO (ABOUT 25 MILES N OF CINCINNATI).  IN FACT...THE COLD
FRONT WAS EVIDENT OVER WARREN COUNTY...AND CVG IN THE PAST HOUR
REPORTED A WIND SHIFT.

SFC LOW AND FRONT WILL TRACK EAST ACRS THE ERN CWFA OVER THE NEXT 4
TO 6 HOURS.  SHOWERS/TSTMS SHOULD GRADUALLY WEAKEN WITH LACK OF
INSOLATION AND UPPER SUPPORT...HOWEVER THEY SHOULD LAST UNTIL ABOUT
MIDNIGHT WEST AND AROUND 2 OR 3 AM EAST.  WILL ADJUST ZONE WORDING
TO REFLECT THIS.  FCST LOWS LOOK REASONABLE.

WILL PLACE TSTM CHANCES IN THE ZONES FOR FRIDAY AFTERNOON AND
CONTINUING INTO THE EVENING FOR THE EAST.  FCST SBCAPES AROUND 1100
J/KG AND A VIGOROUS S/WV WILL PROVIDE THE INGREDIENTS NECESSARY FOR
TSTMS DEVELOPMENT...MORE ON THE LINE ON WHAT HAPPENED ACRS WISCONSIN
TODAY.

.ILN...NONE.

HICKMAN

In the hours before

Local storm report, Jun 13, 7:17 PM EDT, 3 hours 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
717 PM EDT THU JUN 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0710 PM    2 E FRANKFORT             OH   FLOOD
06/13/02   ROSS                           HIGH WATER ON AREA
                                          ROADWAYS
Local storm report, Jun 13, 7:48 PM EDT, 3 hours 12 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
748 PM EDT THU JUN 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0744 PM    2 NW EATON                OH   FLOOD
06/13/02   PREBLE                         2 ROADS CLOSED DUE TO HIGH
                                          WATER
Local storm report, Jun 13, 9:04 PM EDT, 1 hour 56 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
904 PM EDT THU JUN 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

0900 PM    DAYTON                    OH   FLOOD
06/13/02   MONTGOMERY                     NUMEROUS ROADS WITH HIGH
                                          WATER
Local storm report, Jun 13, 10:41 PM EDT, 19 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE WILMINGTON, OH
1041 PM EDT THU JUN 13 2002

TIME(EDT)  .....CITY LOCATION.....STATE   ...EVENT/REMARKS...
           ....COUNTY LOCATION....

1030 PM    BELLBROOK                 OH   FLOOD
06/13/02   GREENE                         HIGH WATER ON ROADS/CREEK
                                          OUT OF BANKS

1030 PM    ENON                      OH   FLOOD
06/13/02   CLARK                          HIGH WATER ON ROADS

Nearby

Flash Flood Warnings in Ohio, 2002Every flash flood warning in 2002

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.